MAUDE Adverse Event Report: ZYNO MEDICAL, LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET

ZYNO MEDICAL, LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET
Model Number B2-70072
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Manufacturing, Packaging or Shipping Problem (2975); Component Misassembled (4004)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported issue is confirmed on (b)(6) 2019.On (b)(6) 2019, the distributor received the affected administration set and confirmed that it arrived with the pinch clamp facing the wrong direction.The distributor mentioned that the pinch clamp had been cut in two places.The distributor inquired the initial reporter how the cuts in the pinch clamp could had come about.The initial reporter responded that it was because the nurses were trying to take off the pinch clamp in order to reinstall it right side up.The contract manufacturer inspected their manufacturing process, and the root cause of the reported issue is training deficiency of manufacturing line personnel.The addition of new personnel to the manufacturing lines and the current product manufacturing layout opportunities of improvement are two major contributors to this situation.Opportunities to improve the process were identified that the line layouts would be updated in order to modify the assembly sequence.The manufacturing personnel at the becton, dickinson and company would also be trained with the new layout update.On (b)(6) 2019, this issue has been added to scar 2019-002, which was initially opened and sent to the contract manufacturer becton, dickinson and company on (b)(6) 2019.
 
Event or Problem Description
Zyno medical received an inverted pinch clamp issue from a distributor representative on 04/30/2019.The initial reporter from user facility reported to the distributor on (b)(6) 2019 that "there had been several instances where administration sets model b2-70072 had pinch clamps that were upside down".The distributor also reported that user facility representative "had saved one and said he would send it to us for an evaluation".The distributor also reported that the "b2-70072 sets at his facility were all from either of two lot numbers: 18037128 (of which they were sent 3 boxes on (b)(6) 2019) or 18065375 (of which they were sent 4 boxes on (b)(6) 2019)".No patient was involved in this event.No medication was being infused.The contract manufacturer of the affected device is becton, dickinson and company.

Brand Name
ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP
Common Device Name
IV ADMINISTRATION SET
Manufacturer (Section D)
ZYNO MEDICAL, LLC
177 pine street
natick MA 01760
MDR Report Key8617625
Report Number3006575795-2019-00011
Device Sequence Number16734071
Product Code FPA
UDI-Device Identifier00814371020198
UDI-Public00814371020198
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K132841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB2-70072
Device Lot Number18037128 OR 18065375
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1